Mirena birthcontrol---Pregnant???

Cory - posted on 10/22/2009 ( 6 moms have responded )

32

3

4

Just wondering if anyone out there has become pregnant while on mirena? I have been on it for a little over a year, and all of the sudden my cycle is different. Just wondering if anyone else has had this experience. I know they say that some women do not have a period while on it, however mine has always be the same day of the month, well until last month. Any input would be helpful! Thanks

6 Comments

View replies by

Nikkisixx_16 - posted on 09/06/2013

2

0

0

I am having the same issue but also along with breast tenderness, light headedness, and nausea.... idk what to do. its nerve racking I have taken two tests and both are negative but what explains tender breasts along with a little discharge when my nipples get tense. sorry for the visual but I need advice. Cara brooks if you have any advice since you are a nurse that would be great. :-)

Cara - posted on 10/28/2009

3

20

2

Hi Cory! I'm a nurse and just the other day a friend and I were talking about this very subject, risks, benefits, effectiveness. She had a appt with her ob/gyn yesterday and while in the waiting room met a soon-to-be mom. The woman told my friend that she was about 15 weeks and still trying to get excited because they weren't ready. She had the mirena inserted just under 2 years ago. They checked it and it was inserted correctly but it hadn't worked. Now, this is the first case I've heard of although I'm sure there are more as nothing is 100%. Otherwise, from a medical standpoint, mirena is very good. Most women still have their period while it's in. It's said to last about 5 years effectively but as soon as you have it removed you have the ability to conceive. If you have trouble taking the pill due to nausea or just a bad memory, the patch or an IUD are good choices. Hope this was somewhat informative for you! Have a great day!

Jennifer - posted on 10/23/2009

31

22

1

hi my name is jennifer and i had the merena put in back last dec and i kept a normal period the first 3 months then they go slower then they complety stoped and this is normal some women can complety stop periods with this i was always the regular same time every month like that but i have enjoyed not having a period due to when i was on the pill and the shot i bled all the time so it has been a relief for me and its like 1 in a million that you can get pregnant while having this but i would consult with your dr first but more than likely its the hormone in it bc it will cause you to stop your periods until its removed so i hope this helps

User - posted on 10/23/2009

1

20

0

yes I had the same thing happen to me last month....It was so weird I had ALL the symptoms of being pregnant....All the test came back (-) so I almost just went in and had them do an ultrasound just to ease my conscious. It all ended up being a fluke thing, but I say DO WHAT YOU HAVE TO DO to get some peace about it.

Anjie - posted on 10/23/2009

2

10

0

I had almost the exact same issue. For a couple months I actully took pregnancy tests!! I have been on it for about two years now and get NO period. Now that I am used to it, it is great...but VERY nerve wracking at first!

Angelina - posted on 10/22/2009

13

5

2

That's a new one. I have had one in place for 5 years now. But everyone is different. You should definitely give your doctor a call.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms